Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Unable to have spicy food, having one side headache and burning sensation in chest. What causes acidity?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1718 Questions
Question
Hi Doctor. Iam getting treated for Migraine and hyper acidity. I am having the following symptoms. Cannot tolerate any spicy food, Even food with the small amount of spice ( red chilly, green chilly, ginger, garlic ) immediate symptoms is creation of a lot of gas and passing of gas. next it slowly develops into an headache. The headache is one sided either on the backside of the head, one side of the head, behind the eye ball etc. There is a lot of strain in the eye and I get sensitive to light. some time it becomes migraine. Eating food with tamarind, get acidity with burning sensation in the chest. And have the bitter sour taste in the mouth. Currently eating food without any spice. Get temporary relief with Antacids. Started H-Pylori kit had to discontinue since had bad dysentery. Visited a Gastro entrologist. He suggested to take Betacap TR 40 everyday. I was asked do a check my Vitamin B level and it was normal. My migraine and stomach issue didnt improve. I still had the following symptoms Took spicy food in small quantities could feel burning sensation in my throat and stomach. So the doctor suggested an endoscopy. The endoscopy result findings has come as "OESOPHAGITIS Grade A" I was advised NexPro for 6 weeks. I have the following questions I understand that the Oesophagitis is due to inflammation of the Oesophagus. But does the following symptom due to this. 1) Sour taste in mouth 2) Gas or bloated feeling 3) intolerance of spicy food. What is the cause of the excessive acidity in my stomach. ? Is Oesophagitis an side effect of my hyper acidity. Thanks XXXX
Posted Wed, 11 Dec 2013 in GERD
 
 
Answered by Dr. Ratnakar Kini 17 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi XXXXXXX Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. Your symptoms are due to gastroesophageal reflux disease. This is a condition in which the stomach contents ( including acid) gets refluxed in to the esophagus. One of the complications of this GERD is esophagitis. The severity of esophagitis is classified in to 4 types and you are having the mildest one. yes acid peptic disease can cause abdominal bloating/gas. Another important cause is gastroparesis in which the stomach functions slower than normal. Diabetes is an iimportant cause of gastroparesis. You can get your blood glucose checked to rule out gastroparesis. Yes spicy food can worsen your symptoms. Other things which can worsen your symptoms are coffee, citrus, alcohol, smoking, fatty food, tomatoes etc. Esophagitis is a complication of GERD and GERD is a form of acid peptic disease. Common causes of increased acidity include H.pylori infection, intake of NSAID (painkiller medications), intake of alcohol, smoking etc. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Unable to have spicy food, having one side headache and burning sensation in chest. What causes acidity? 5 hours later
Question #1 -- Is Esophagitis the cause for my following symptoms a) Intolerate any spicy food, Even food with the small amount of spice ( red chilly, green chilly, ginger, garlic ) immediate symptoms is creation of a lot of gas and passing of gas. b) Migraine. c) Eating food with tamarind, get acidity with burning sensation in the chest. And have the bitter sour taste in the mouth. Question# 2 - Once my Esophagitis symptoms improves, Will the symptoms be gone. Question# 3 - How long will it take for Esophagitis to get completely healed. How long will it take for me before which I can take normal spiced food ? Question # 4 --- Is Esophagitis a symptom of a deeper cause ? Question #5 -- What are the kind of food ( snacks ) I can take when I am hungry, For example, can I take Almonds etc. Is there any thing I need to avoid for snacks Thanks XXXX
 
 
Answered by Dr. Ratnakar Kini 13 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi, 1.Yes esophagitis can cause intolerance to spicy food. Esophagitis is due to acid reflux. Reflux can cause burning sensation in the chest and bitter/sour taste. But this does not cause migraine. 2. The treatment is essentially treatment of acidity. It will resolve all symptoms. 3. It takes about 4-8 weeks for esophagitis to heal completely. After that you can take spicy food. 4. Esophagitis is a complication of reflux disease. 5. Try to avoid nuts, spicy food, fried food. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Unable to have spicy food, having one side headache and burning sensation in chest. What causes acidity? 10 hours later
Hello Doctor, Thanks for the details response on this subject. Few more final questions 1) How important is it to take the NexPro medicine in empty stomach to be effective? Since I take my Thyroid medicine at 7.45, Have a Tea at 8.20am and take NexPro at 9.00. Is this sufficient ? Or can I take it at before lunch when my stomach is much more empty. 2) What are the kind of foods that are good for my condition? Regards XXXX
 
 
Answered by Dr. Ratnakar Kini 27 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Nexpro has to be taken empty stomach. To be maximally effective it has to be taken before the first meal of the day. You can take it before you have your tea. More than the food that are good, food that should be avoided is more important. Coffee, citrus, tomatoes, nuts, fatty food, masala/spice, onion should be avoided. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Unable to have spicy food, having one side headache and burning sensation in chest. What causes acidity? 30 minutes later
Hello Doctor. Thanks for quick response. My last set of questions 1) can tamrind be taken instead of tomatos. I started to substitute tomatos instead of tamrind. Is there anything else can be used instead of tomatos. 2) Can high acidity cause migriane Regards XXXX
 
 
Answered by Dr. Ratnakar Kini 19 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Both tomatoes and tamarind should be avoided. No, high acidity does not cause migraine. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor